MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 160NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 160NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 0500316N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility reported that a dialyzer blood leak occurred immediately after the initiation of the patient¿s hemodialysis (hd) treatment.The blood leak was noted as being an internal blood leak.The leak was visually observed on the hanson and was seen leaking through the hanson.The machine, a fresenius 2008t machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were not used.The patient¿s estimated blood loss (ebl) was approximately 250 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The complaint device was reported to be available to be returned to the manufacturer for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The fibers were returned wet with blood residue present throughout.The corporate sample return kit blood port and adapter caps were attached.During a gross visual examination, a delamination was identified on the cavity id end of the dialyzer.The delamination extended from approximately 335° to 30°, with the dialysate ports situated at 0°.The cause of the delamination was the polyurethane height specification was not met.There was no other damage or irregularities noted on the sample.The sample was not subjected to a laboratory leak test as a delamination is known to affect the integrity of the dialyzer and cause a leak.An investigation of the device history records (dhr) was conducted by the manufacturer.A production records review was performed on the reported lot.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas vision systems blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
OPTIFLUX 160NR DIALYZER FINISHED ASSMBLY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
matthew amaral
920 winter st
waltham, MA 02451
7816999758
MDR Report Key12482076
Report Number1713747-2021-00318
Device Sequence Number17096849
Product Code KDI
UDI-Device Identifier00840861100118
UDI-Public00840861100118
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number0500316N
Device Catalogue Number0500316E
Device Lot Number21EU06010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES
Patient Age52 YR
Patient SexFemale
Patient Weight64 KG